MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH

MICRO THERAPEUTICS, INC. DBA EV3 MARATHON; CATHETER, CONTINUOUS FLUSH
Model Number 105-5056
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that during the avm embolization procedure, the 105-5056 microcatheter successfully reached the lesion site under the guidance of the guidewire, and dmso and onyx were injected sequentially through the catheter without any abnormalities.After the embolization was completed, the distal end of the microcatheter was broken during the withdrawal of the microcatheter from the body.The operator returned the removed catheter.No related complications had been observed in the patient so far.Catheter separation due to onyx entrapment was reported.The physician paused for 30 seconds during injection.Injection waiting time was 30 seconds.No surgical or medicinal intervention was required.The reported device and any accessory devices were prepared and the catheter was flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.The patient was undergoing surgery for arteriovenous malformation (avm) embolization.It was noted the patient's vessel tortuosity was moderate.Essel was the right femoral artery with an 8mm diameter.Ancillary devices include an onyx liquid embolic.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received stating that the cause of the entrapment, separation was not determined.
 
Additional Manufacturer Narrative
H3: product analysis as found condition (condition of returned device): the marathon micro catheter was returned for analysis within a shipping box; within a sealed biohazard pouch and within an opened marathon micro catheter inner pouch.Visual inspection/damage location details: onyx residue was found within the marathon hub.No damages were found with the marathon hub or catheter body.However, onyx residue was found within hub.The distal tip was found to be separated.The tubing material at the distal broken end exhibited necking and stretching.No other anomalies were observed.Testing/analysis (including sem reports): the marathon micro catheter total length was measured to be ~154.8cm the usable length was measured to be ~148.9cm which is not within specification.The marathon distal floppy segment was measured to be ~24.6cm which is within specification.An attempt was made to flush the marathon catheter; however, the catheter body was found to be occluded with onyx and the attempt was unsuccessful.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿catheter separation due to onyx entrapment¿ was confirmed.The returned marathon micro catheter distal tip appeared to have separated.Possible causes of failure are long catheter dwell time, user exceeded 20cm of traction or tensile failure during retrieval from treatment site.The root cause could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
MARATHON
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key23586767
Report Number2029214-2025-02397
Device Sequence Number21215441
Product Code KRA
UDI-Device Identifier00847536005914
UDI-Public(01)00847536005914(17)271219(10)D008199
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K093750
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5056
Device Catalogue Number105-5056
Device Lot NumberD008199
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer11/14/2025
01/15/2026
Initial Report FDA Received Date11/18/2025
Supplement Report FDA Received Date12/09/2025
01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale